It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-25-2006, 09:16 AM   #1
Senior Member
(female)
 
Join Date: Oct 2005
Posts: 159
also2tired HB User
Why hyper symptoms so suddenly?

From labwork I got done on Monday, it appears that I am hyper now (in another post). Anyway, it was just less than a week ago when I felt motivated to do a bunch of things and felt half-way decent. Even on Monday, I did not feel hyper when I got my blood drawn. However, yesterday (Wed.) I started feeling anxious and had an internal trembling feeling. Today, I feel awful!!! I am due to start my period today. Could that have anything to do with feeling hyper? Or could the weather and recent increase in temps. cause me to go that much hyper? I have been on 90 mg of Armour for awhile and never felt this hyper before. When I was on 60 mg (back in Jan.), my ft3 was at 3.5 (2.3-4.2) and ft4 was 1.0 (.8-1.8). Now ft3 is 4.9 and ft4 is 1.5 (same ranges). Could the difference of 30 mg cause my levels to go that far up? Could treating adrenals cause me to go hyper (by drinking licorice and ginseng teas)? Could the change in weather do it? Why do I feel so different in only a couple of days, though? I actually feel a little nauseous today and weak. What should I recommend to my doctor when I see him next Tues? Is Armour right for me, combination of t4 & t3, or what? He is clueless how to treat me since I don't respond like his other patients...

I feel so awful, I have to do something about this hyper state now. How much and how fast should I decrease my Armour (until I see the doc), and how long before I feel better?

This is so discouraging!! I get a couple of days now and then when I start to feel half-way alive, I start planning the things that I want to do when I get better (and I do some of them right then), and then wham...I feel worse instead of better! Ahhhhh!

 
Sponsors Lightbulb
   
Old 05-25-2006, 12:39 PM   #2
Senior Veteran
(female)
 
Lady50's Avatar
 
Join Date: May 2004
Location: Missouri
Posts: 2,879
Lady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB UserLady50 HB User
Re: Why hyper symptoms so suddenly?

So sorry that hyper feeling is not good. Are you having an increase in bowel movements?

I have seen people stop the Armour all together for 2 or 3 days, then start on a bit lower dose.

Yes, when the weather warms up we seem to need less medicine. Isn't that a strange one for us hypo folks?

Hope you feel better real soon.
__________________
** RAI ablation for Graves disease 2004**

 
Old 05-25-2006, 01:42 PM   #3
Senior Veteran
(female)
 
Join Date: Feb 2005
Location: East Texas
Posts: 870
SHMILY HB UserSHMILY HB User
Re: Why hyper symptoms so suddenly?

If it were me I would decrease my Armour and add a little t4 hormone. Your Ft3 is too high but not the ft4. For example, I would ask the dr. about going back to 60 mcg Armour and maybe adding 12 1/2 or 25 mcg of Levoxyl. I take 12 1/2 mcg Levoxyl, they come in a 25 mcg tablet with a big crease in the middle so it is easy to break them in half.

 
Old 05-25-2006, 01:55 PM   #4
Senior Member
(female)
 
Join Date: Apr 2006
Location: CT, USA
Posts: 120
stephanie867 HB User
Re: Why hyper symptoms so suddenly?

You said that you're due to start your period. Historically, does the time right before your period make you feel awful?

I know that for me, I get anxious, achy, tired and just generally "off" right before I get it.

 
Old 05-25-2006, 09:40 PM   #5
Senior Veteran
(female)
 
ASDGRMama's Avatar
 
Join Date: Aug 2004
Location: Michigan
Posts: 1,223
ASDGRMama HB User
Re: Why hyper symptoms so suddenly?

What you described sounds like a hyperT flare-up to me caused by the Hashi's (not the meds). I used to get mild ones around my period (I'm on ortho-evra...the patch now and don't have the hormonal fluctuation that I used to).

Recently, I had to reduce my meds for a week because I couldn't stand the hyperT anymore. I'm not sure if that's what helped or if the flare-up just died down but I'm feeling better. If things follow their normal course I'll now sink back into hypoT.

I can so relate to just starting to feel better and then whammo...I'm feeling badly again.

You could try stopping your meds until your symptoms subside (you'll probably notice an effect quickly because the T3 should come down fast). Then take half a dose for a few days and if no symptoms creep up resume your normal schedule.

My last flare-up lasted 3wks and I wish I would have thought to stop my meds sooner! I felt SO badly. I didn't want to call my dr because I knew she'd test my TSH and if it was low she'd take me off the meds...then I'd have to wait until my TSH shows hypo before she'd ever put me on them again (I've never had a TSH over 3.85 but had months and months of debilitating symptoms before treatment).

I would say the licorice and ginseng may be affecting things. You could stop them and see if it helps.

I hope your hyperT symptoms alleviate soon!

Love and Prayers, Kelly

 
Old 05-26-2006, 09:31 AM   #6
Senior Member
(female)
 
Join Date: Oct 2005
Posts: 159
also2tired HB User
Re: Why hyper symptoms so suddenly?

Thanks for all the replies.

Shmily, Has the levoxyl helped you feel better with the Armour? It seems my ft3 has always been much higher than my ft4, even before I started taking any meds. I wonder if that would do the "magic" trick for me. Would 12.5 t4 added to 60 mg Armour be about the equilavent of what I am taking now (90 mg Armour)? Would I have about the same t4 as my levels are now, but have a little less t3 in my system? (I don't want my t3 levels to plummet, just be a little less so it is at the top of the range and not so much over the range.)

I did start my period last night, and I don't feel quite as badly now. I am also wondering if I have a touch of the stomach flu. Both my kids had it, and it was only Tuesday when the last kid got over it. Last night, I felt like I could throw up. With so many things going on, it is hard to tell what symptoms are only from my thyroid.

To be honest, I really didn't feel that hyper before the last couple of days. Last week, I felt somewhat of an increase in energy, was hungrier, and I did have carpal tunnel symptoms again (which could happen from either hypo or hyper). On the whole, I would say that I felt better than before treatment. I have not had any diarrhea, a very fast pulse, or bad insomnia that I would expect from being hyper. However, the weather has been mild until the last few days, and now I feel really hot, have even less energy, etc.

I stopped taking iron supplements about a week before my lab tests so that I could tell if my ferritin has improved. I always take them in the evening and my thyroid meds in the morning, so I don't think there would have been interference, but I have heard that a person could feel hyper after stopping iron...

I suppose I could have a hyper flare-up with Hashis, except that I never test positive for antibodies. No one knows why I am hypo. (I might be one of those 10-20% of Hashis patients that don't have antibodies, though.)

Anyway, my lab tests (covered more completely in another post) do seem to indicate that I have too much t3 in my system. I was shocked how low my cholesterol was at 128. (Of course, my "high" cholesterol before any treatment for hypo was 161 non-fasting.) I should probably eat eggs more often, but I do eat meat almost every single day.

Thanks again for the advice and support. Shmily, I will mention the addition of levoxyl to my doctor. See the paragraph above for more questions I asked you about this. Thanks.

Last edited by also2tired; 05-26-2006 at 09:36 AM.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Can you be hyper with no hyper symptoms? tigger67 Thyroid Disorders 7 04-27-2010 07:42 AM
Low TSH but symptoms of hypo not hyper gabby1944 Thyroid Disorders 24 07-26-2009 04:54 AM
Can you be hypo and hyper in the same day? oneultimategirl Thyroid Disorders 5 10-31-2006 05:48 PM
Can you go from hypo to hyper? lunapark Thyroid Disorders 6 10-09-2006 01:54 PM
How do you know when you go from Hypo to Hyper? Greg Candido Thyroid Disorders 2 08-11-2006 10:15 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (668), midwest1 (631), FinnMaid (312), Reece (225), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), ladybud (47), Bran'sNana (44)

Site Wide Totals

teteri66 (1180), MSJayhawk (1005), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (607)



All times are GMT -7. The time now is 05:48 AM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!